Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 115, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 19, 2004, 12:18 PM MDT for Larimer County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 12:18 PM MDT (18:18 UTC)
- Expired
- Jul 19, 2004, 1:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
The radar
The Denver radar (KFTG), 103 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 2175 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 191818
SVRBOU
COC069-191915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1217 PM MDT MON JUL 19 2004
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO
* UNTIL 115 PM MDT
* AT 1217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF ESTES PARK...OR ABOUT 29
MILES SOUTHWEST OF FORT COLLINS...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ESTES
PARK.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
LAT...LON 4046 10556 4034 10565 4027 10554 4027 10535
4036 10528
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:32 AM MDT, 9 hours 46 minutes earlier.
Area forecast discussion, Jul 19, 2:32 AM MDT, 9 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 232 AM MDT MON JUL 19 2004 .SHORT TERM DISCUSSION...WATER VAPOR LOOP SHOWS DEEPER MOISTURE PLUME SPREADING EASTWARD ACROSS THE FORECAST AREA EARLY THIS MORNING. IN ADDITION...A WEAK UPPER WAVE WAS NOTED OVER NORTHEAST UTAH. FROM HEIGHT/VORT FIELDS...LOOKS LIKE TAIL END OF WAVE WILL BRUSH THE CWA THIS AFTERNOON DURING PEAK HEATING. THIS WILL PRODUCE SCATTERED CONVECTION IN THE MOUNTAINS AND SHOULD ALSO HELP BREAK THE MID LEVEL CAP ACROSS THE PLAINS THIS AFTERNOON. FOR THIS REASON WILL INCLUDE ISOLATED POPS ACROSS ALL OF THE PLAINS LATE THIS AFTERNOOON AND EVENING. OTHERWISE NOT MUCH CHANGE TO GOING FORECAST. STORMS MAY HAVE A TENDANCY TO DIE OFF QUICKER THIS EVENING IN/NEAR THE MOUNTAINS AS THERE SHOULD BE SOME SUBSIDENCE BEHIND WEAK DISTURBANCE. .LONG TERM DISCUSSION...TUES SHOULD BE THE HOTTEST DAY OF THE WEEK. H7 TEMPS WL MAX OUT ARND 16C IN THE HIGH COUNTRY WITH SOME HINTS OF LEE TROF AND SUBSIDENCE ACRS THE FNT RANGE. WITH THESE FACTORS IN MID...PLAINS SHOULD EASILY REACH THE MID 90S. ONE OR TWO PLACES ON THE WEST SIDE OF TOWN WILL PBLY HIT THE CENTURY MARK. HWVR...IT APPEARS MAJOR CHANGES ARE IN STORE FOR LATER THIS WK. MDLS IN PRETTY GOOD CONSENSUS WITH REGARD TO THE RETROGRESSION OF H5 RDG WWD INTO THE GREAT BASIN. A MASS OF COLD AIR OVER SRN CANADA WOULD THEN ADVECT INTO THE PLAINS. 00Z GFS RUN INDG COOL AIR WOULD ARRIVE WED NIGHT WHILE THE ETA IS SVRL HRS FASTER WITH THE CDFNT HITTING THE PLAINS AS SOON AS WED AFTN. EITHER WAY...THURS APPEARS TO BE A COLD UPSLOPE TYPE OF DAY WITH SOME DECENT QPF NR THE FTHILLS. COOL WX WITH A CHC OF PCPN LOOKS TO LAST INTO SAT BEFORE MODERATING SOMEWHAT SUNDAY. OVERALL...THIS PATTERN LOOKS VERY REMINESCENT OF THE END OF JUNE. FOR NOW...WILL DROP TEMPS BACK INTO THE 70S FOR THE LATTER HALF OF THE WK ON THE PLAINS AND INCRS POPS INTO THE SCT CATEGORY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/046
Hazardous weather outlook, Jul 19, 11:02 AM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT MON JUL 19 2004 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOUNTAINS AND FOOTHILLS...PERSISTING INTO THE EARLY EVENING HOURS. ON THE PLAINS...ONLY ISOLATED STORMS CAN BE EXPECTED. DUE TO WEAK INSTABILITY AND WIND SHEAR...SEVERE STORMS ARE NOT ANTICIPATED. HOWEVER...A FEW STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS WEDNESDAY THROUGH FRIDAY...AS A SERIES OF COLD FRONTS MOVE INTO THE NORTHEAST PLAINS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY ...BUT BY THURSDAY AND FRIDAY COOLER TEMPERATURES WILL LIMIT INSTABILITY AND THE THREAT OF SEVERE WEATHER. HOWEVER...LOCALLY HEAVY RAINFALL MAY DEVELOP AS MOISTURE INCREASES SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:47 PM MDT | Flash Flood Warning | BOU | Clear Creek | 118 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.